Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 5, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Feb 18, 2012, 4:19 AM CST for Goliad County, Victoria County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 18, 2012, 4:19 AM CST (10:19 UTC)
- Expired
- Feb 18, 2012, 5:15 AM CST
- In force
- 56 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
Counties Goliad County, TX, Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 110 km from the middle of the area, began a volume at 10:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 10.3 hours before the alert went out and 315 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2194 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 449 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 2.1
- Supercell composite
- 11.7
The text
As transmitted, in the capitals the NWS used until 2016.
024
WUUS54 KCRP 181019
SVRCRP
TXC175-469-181115-
/O.NEW.KCRP.SV.W.0005.120218T1019Z-120218T1115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
419 AM CST SAT FEB 18 2012
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN GOLIAD COUNTY IN SOUTH CENTRAL TEXAS
VICTORIA COUNTY IN SOUTHEAST TEXAS
* UNTIL 515 AM CST
* AT 409 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 12 MILES SOUTH OF GOLIAD...AND MOVING NORTHEAST
AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
GOLIAD...
FANNIN...
COLETO CREEK PARK...
SCHROEDER...
SAXET LAKES...
MISSION VALLEY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 2901 9682 2894 9680 2885 9670 2882 9671
2841 9742 2841 9746 2844 9748 2843 9752
2846 9756 2851 9756 2888 9732 2887 9730
2910 9698
TIME...MOT...LOC 1018Z 213DEG 38KT 2858 9739
$$
JR3 follow-up statements
060
WWUS54 KCRP 181045
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
445 AM CST SAT FEB 18 2012
TXC175-469-181115-
/O.CON.KCRP.SV.W.0005.000000T0000Z-120218T1115Z/
GOLIAD-VICTORIA-
445 AM CST SAT FEB 18 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CST
FOR VICTORIA AND NORTHEASTERN GOLIAD COUNTIES...
AT 437 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR FANNIN...OR 8 MILES EAST OF
GOLIAD...MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
OAK VILLAGE...
MISSION VALLEY...
VICTORIA...
LAT...LON 2901 9682 2894 9680 2885 9670 2882 9671
2856 9723 2861 9734 2888 9732 2887 9730
2910 9698
TIME...MOT...LOC 1044Z 224DEG 31KT 2870 9721
$$
JR155
WWUS54 KCRP 181100
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
500 AM CST SAT FEB 18 2012
TXC175-181110-
/O.CAN.KCRP.SV.W.0005.000000T0000Z-120218T1115Z/
GOLIAD-
500 AM CST SAT FEB 18 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GOLIAD COUNTY IS
CANCELLED...
LAT...LON 2901 9682 2894 9680 2885 9670 2882 9672
2868 9715 2874 9718 2877 9716 2880 9718
2885 9717 2910 9698
TIME...MOT...LOC 1100Z 224DEG 31KT 2880 9710
$$
TXC469-181115-
/O.CON.KCRP.SV.W.0005.000000T0000Z-120218T1115Z/
VICTORIA-
500 AM CST SAT FEB 18 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CST
FOR NORTHERN VICTORIA COUNTY...
AT 451 AM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR OAK
VILLAGE...OR 12 MILES SOUTHWEST OF VICTORIA...MOVING NORTHEAST AT 35
MPH.
* LOCATIONS IMPACTED INCLUDE...
VICTORIA RIVERSIDE PARK...
VICTORIA DETAR HOSPITAL NORTH...
VICTORIA MALL...
LAT...LON 2901 9682 2894 9680 2885 9670 2882 9672
2868 9715 2874 9718 2877 9716 2880 9718
2885 9717 2910 9698
TIME...MOT...LOC 1100Z 224DEG 31KT 2880 9710
$$
JR033
WWUS54 KCRP 181114
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
514 AM CST SAT FEB 18 2012
TXC469-181123-
/O.EXP.KCRP.SV.W.0005.000000T0000Z-120218T1115Z/
VICTORIA-
514 AM CST SAT FEB 18 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN VICTORIA COUNTY WILL
EXPIRE AT 515 AM CST...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. PEA SIZED HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND
BRIEF HEAVY RAINFALL WILL STILL OCCUR WITH THIS STORM ACROSS CENTRAL
VICTORIA COUNTY.
LAT...LON 2901 9682 2894 9680 2885 9670 2882 9672
2868 9715 2874 9718 2877 9716 2880 9718
2885 9717 2910 9698
TIME...MOT...LOC 1113Z 234DEG 34KT 2886 9693
$$
JRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 18, 4:13 AM CST, 6 minutes earlier.
Area forecast discussion, Feb 18, 4:13 AM CST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
413 AM CST SAT FEB 18 2012
.SHORT TERM (TODAY)...SHOWERS AND THUNDERSTORMS WILL QUICKLY COME
TO AN END FROM WEST TO EAST THIS MORNING AS THE SURFACE AND 850MB
LOW PRESSURE SHIFTS NORTHEASTWARD...BRINGING DRIER AIR INTO THE
REGION. IN WAKE OF THE PACIFIC FRONTAL PASSAGE THIS MORNING...WEST
TO NORTHWEST WINDS WILL STRAIGHTEN ALONG THE TIGHT PRESSURE
GRADIENT. A WIND ADVISORY HAS BEEN POSTED FOR INLAND AREAS WITH
GUSTS OF 40 TO 45 MPH EXPECTED THIS AFTERNOON...WITH A FEW GUSTS
UP TO 50 MPH POSSIBLE ACROSS THE SOUTHERN COASTAL BEND.
TEMPERATURES WILL WARM A FEW DEGREES THIS AFTERNOON WITH MOSTLY
SUNNY SKIES AND DRY WESTERLY WINDS.
&&
.LONG TERM (TONIGHT THROUGH FRIDAY)...COOL AND CLEAR SKIES TONIGHT
WITH WINDS DIMINISHING INLAND. SUNNY ON SUNDAY WITH SLIGHTLY BELOW
NORMAL TEMPS...WINDS TURN BACK TO THE EAST IN THE AFTERNOON AS THE
CENTER OF THE SURFACE HIGH MOVES EAST. A SHALLOW MOISTURE RETURN
LATE TOMORROW AFTERNOON AND EVENING WILL SET UP THE POTENTIAL FOR
PATCHY/SHALLOW FOG MONDAY MORNING ACROSS THE EASTERN CWA. MODELS IN
AGREEMENT WITH UPPER LEVEL SHORTWAVE COMING OUT OF THE SOUTHERN
ROCKIES INTO THE SOUTHERN PLAINS ON MONDAY. THIS WILL RESULT IN
INCREASE SOUTHEASTERLY FLOW AND CLOUDS MONDAY ACROSS SOUTH TEXAS.
THE SHORTWAVE QUICKLY DAMPENS AND MOVES EAST...AND ASSOCIATED WEAK
COLD FRONT ENTERS THE CWA EARLY TUESDAY MORNING...BUT STALLS AND
WASHES OUT. AHEAD OF THE WEAK FRONT THERE COULD BE BETTER CHANCES
FOR FOG ACROSS MUCH OF SOUTH TEXAS LATE MONDAY NIGHT THROUGH TUESDAY
MORNING GIVEN THE WEAK WIND REGIME THAT DEVELOPS. WARMER CONDITIONS
WITH HIGHS INTO THE UPPER 70S AND LOWER 80S ON WEDNESDAY WITH FLOW
TURNING SOUTH TO SOUTHWEST. KEEPING FORECAST DRY FOR TUE-WED TIME
FRAME FOR NOW. 00Z ECMWF HAS TRENDED TOWARDS THE GFS SOLUTION OF
UPPER LEVEL LOW PINCHING OFF ACROSS NORTHERN BAJA CALIFORNIA ON
WEDNESDAY...THEN MOVING EAST ACROSS NORTHERN MEXICO THURSDAY AND
ACROSS SOUTH TEXAS FRIDAY...WITH ANOTHER COLD FRONT SWEEPING THROUGH
THE AREA BEHIND THE SYSTEM FRIDAY. AHEAD OF THE SYSTEM HAVE INSERTED
LOW 20 POPS INTO THE FORECAST FOR THURSDAY AND FRIDAY.
&&
.MARINE...SOUTH WINDS THIS MORNING WILL SHIFT WEST TO NORTHWEST
LATE THIS MORNING AND STRENGTHEN AS THE PRESSURE GRADIENT TIGHTENS
ACROSS THE REGION. THIS WILL RESULT IN OFFSHORE WINDS OF 20 TO 30
KNOTS WITH GALE FORCE GUSTS EXPECTED THIS AFTERNOON AND EARLY
EVENING...ESPECIALLY OVER THE COASTAL WATERS OUT 60 NAUTICAL
MILES. THIS WILL ALSO RESULT IN ROUGH TO OCCASIONALLY VERY ROUGH
BAYS AND WATERWAYS...AND HAZARDOUS SEAS BY THIS EVENING. WIND
SPEEDS SHOULD BEGIN TO RELAX AFTER MIDNIGHT THROUGH EARLY SUNDAY
MORNING.
&&
.FIRE WEATHER...MUCH DRIER AIR WILL FILTER INTO THE REGION THIS
AFTERNOON IN WAKE OF THE PACIFIC FRONTAL PASSAGE. TEMPERATURES
WILL WARM SOME THIS AFTERNOON WITH MOSTLY SUNNY SKIES...LEADING TO
FALLING RELATIVE HUMIDITY VALUES. HOWEVER...DO NOT EXPECT HUMIDITY
VALUES TO REACH RED FLAG CRITERIA. YET...VERY STRONG WESTERLY
WINDS WITH GUSTS BETWEEN 40 TO 45 MPH WILL STILL CAUSE AN ELEVATED
FIRE DANGER THREAT...ESPECIALLY ACROSS THE SOUTHERN COASTAL BEND
AND BRUSH COUNTRY WHERE RELATIVE HUMIDITY VALUES WILL RANGE
BETWEEN 35 TO 45 PERCENT FOR SEVERAL HOURS THIS AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 71 47 66 50 70 / 40 0 0 0 10
VICTORIA 69 45 65 45 69 / 70 0 0 0 10
LAREDO 69 50 71 54 74 / 10 0 0 10 10
ALICE 70 45 68 48 71 / 30 0 0 10 10
ROCKPORT 68 50 63 52 66 / 60 0 0 0 10
COTULLA 65 44 69 47 71 / 30 0 0 10 10
KINGSVILLE 72 46 68 48 72 / 30 0 0 0 10
NAVY CORPUS 70 53 62 53 67 / 50 0 0 0 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING
FOR THE FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...DUVAL...
GOLIAD...JIM WELLS...KLEBERG...LA SALLE...LIVE OAK...
MCMULLEN...NUECES...REFUGIO...SAN PATRICIO...VICTORIA...
WEBB.
GM...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM CST SUNDAY
FOR THE FOLLOWING ZONES: COASTAL WATERS FROM BAFFIN BAY TO
PORT ARANSAS OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS
TO MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM BAFFIN
BAY TO PORT ARANSAS FROM 20 TO 60 NM...WATERS FROM PORT
ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM.
GALE WARNING FROM NOON TODAY TO MIDNIGHT CST TONIGHT FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT
ARANSAS OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO
MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY
TO PORT ARANSAS FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS
TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO MIDNIGHT CST
TONIGHT FOR THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM
BAFFIN BAY TO PORT ARANSAS...BAYS AND WATERWAYS FROM PORT
ARANSAS TO PORT O'CONNOR.
&&
RG/82...SHORT TERM
JR/76...LONG TERMHazardous weather outlook, Feb 17, 4:58 AM CST, 23 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 458 AM CST FRI FEB 17 2012 GMZ230-235-250-255-270-275-TXZ229>234-239>247-181100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 458 AM CST FRI FEB 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME WIDESPREAD TONIGHT. GENERALLY 1/2 TO 1 INCH OF RAINFALL IS EXPECTED THROUGH TONIGHT...WITH LOCALLY HIGHER AMOUNTS OF 1 TO 2 INCHES POSSIBLE. IN ADDITION...SOME STORMS MAY BECOME SEVERE LATE TONIGHT WITH LARGE HAIL AND DAMAGING WIND GUSTS POSSIBLE IN STRONGER STORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND THUNDERSTORMS WILL LINGER INTO SATURDAY MORNING NORTHEAST OF INTERSTATE 37...BUT SHOULD QUICKLY END IN THE AFTERNOON. STRONG NORTHWEST WINDS WILL DEVELOP ACROSS SOUTH TEXAS BY MIDDAY SATURDAY...WITH WIND GUSTS TO 40 MPH POSSIBLE. THIS COULD RESULT IN A WIND ADVISORY ACROSS PORTIONS OF THE AREA. SMALL CRAFT ADVISORY CONDITIONS ARE ANTICIPATED BEHIND A COLD FRONT MIDDAY SATURDAY THROUGH SATURDAY EVENING. STRONG NORTHWEST WINDS WITH GUSTS TO 30 TO 40 KNOTS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. RG/JR
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 9:40 PM CST | Small Craft Advisory | CRP | 37 hr | |
| Feb 18, 3:28 AM CST | Gale Warning | CRP | 21 hr | |
| Feb 18, 3:28 AM CST | Small Craft Advisory | CRP | 27 hr | |
| Feb 18, 3:30 AM CST | Wind Advisory | CRP | Aransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more | 15 hr |
| Feb 18, 6:51 AM CST | Special Marine Warning | CRP | 84 min | |
| Feb 18, 8:45 AM CST | Special Marine Warning | CRP | 60 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.